Alert archive / Kansas / Flash Flood Warnings in 1997
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 25, 1997, 7:18 PM CDT for Crawford County, Kansas; Barton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 25, 1997, 11:20 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Crawford County, KS, Barton County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 260018 FFWSGF KSC037-MOC011-260420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 718 PM CDT WED JUN 25 1997 * FLASH FLOOD WARNING FOR CRAWFORD COUNTY - SOUTHEASTERN KANSAS BARTON COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1120 PM CDT * SOME AREAS OR STREAMS AFFECTED LIGHTNING AND COW CREEK IN CRAWFORD COUNTY KS HIGHWAY M EAST 2 MILES SOUTH OF RTE 160 IN BARTON COUNTY PITTSBURG KS LAMAR * CAUSE AND EFFECT AT 710 PM...MODERATE TO HEAVY RAINFALL CONTINUES TO FALL... AND AS IT DOES LOCALIZED FLASH FLOODING IS EXPECTED. * FORECAST CONDITIONS STORMS ARE MOVING TO THE EAST AT 10 TO 15 MPH...AND CONTINUE TO DEVELOP TO THE WEST. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY!!! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:50 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT WED JUN 25 1997 MAIN FCST CHALLENGE TONIGHT WIL BE POPS. 16Z SURFACE MAP HAS TROUGH EXTENDING FROM NORTHEAST MISSOURI TO WEST CENTRAL MISSOURI THROUGH THE HARRISON MO AREA INTO SOUTHEAST KANSAS. STRONG STORMS HAVE BEGUN TO FIRE UP ALONG THIS BOUNDARY IN WEST CENTRAL MISSOURI. ADAP SHOWS STRONG MOISTURE CONVERGENCE ALONG THIS BOUNDARY AS IT HEADS SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI WHERE DEWPOINTS ARE IN THE 70S. SURFACE BASED LI'S NOW -10 OVER SOUTHERN MISSOURI AS WELL. VISIBLE SATELLITE LOOP SHOWS DEVELOPING STORMS AS WELL AS THICKENING CU FIELD OVER SOUTHWEST MISSOURI AHEAD OF THE TROUGH INDICATING RELATIVELY DEEP MOISTURE FOR THE TROUGH TO WORK WITH. WEAK VORTICITY CENTER ALSO SEEN IN EXTREME NW MISSOURI AND NE KANSAS WITH VORTICITY TROUGH EXTENDING INTO EASTERN KANSAS. IN ADDITION TO STRONG STORMS WITH TROUGH...ANOTHER SLOW MOVING STORM IN SOUTHEAST OREGON COUNTY DEVELOPED EARLY THIS AFTERNOON IN A LOW LEVEL CONVERGENCE AREA WHICH EXTENDS FROM SOUTH CENTRAL MISSOURI INTO ARKANSAS BUT IS FINALLY WEAKENING ATTM. MODELS STILL IN BASIC AGREEMENT MOVING THIS TROUGH INTO SOUTHERN MISSOURI TONIGHT. NGM A BIT SLOWER THAN THE ETA IN MOVING TROUGH THROUGH THE AREA AND BASED ON CURRENT TRENDS I PREFER THIS SOLUTION. COOLER AIR...WHICH IS WELL BEHIND THE PREFRONTAL TROUGH...WILL PROBABLY NOT MAKE MUCH HEADWAY THROUGH THE CWA. TROUGH WILL GET HUNG UP OVER THE OZARKS AND SE KANSAS BEFORE GRADUALLY WASHING OUT ON THURSDAY. BEST CHANCE FOR SEVERE WEATHER WILL BE WITH SURFACE HEATING SINCE UPPER DYNAMICAS ARE RELATIVELY WEAK THIS FAR SOUTH. WITH GOOD MOISTURE AVAILABLE...LOCALLY HEAVY RAINS POSSIBLE. INCREASING CLOUD COVER OVER THE CWA TONIGHT WILL KEEP MIN TEMPERATURES UP A BIT. CLOUD COVER SHOULD HANG AROUND SOUTHERN MISSOURI THURSDAY AS FRONT/TROUGH HANGS UP KEEPING HIGH TEMPERATURES A FEW DEGREES COOLER THAN PREVIOUS DAYS. MY THOUGHTS.. JLN/AIZ...MSTLY CLOUDY. 60% OF SHOWERS AND THUNDERSTORMS. LOW AROUND 70. LIGHT WIND. SGF/VIH...MSTLY CLOUDY. 50% OF SHOWERS AND THUNDERSTORMS. LOW UPPER 60S. LIGHT WIND. UNO...BECOMING MOSTLY CLOUDY WITH 50% CHANCE OF SHOWERS AND THUNDERSjTORMS...MAINLY AFTER MIDNIGHT. LOW AROUND 70. LIGHT WIND. CCF: SGF EB 069/084 066/088 069 26631 JLN EB 070/085 068/090 071 26531 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 51 min |
Nearby
Flash Flood Warnings in Kansas, 1997Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.